MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: m 016445c001, version #: 3.4: h3,h6) no parts have been received by the manufacturer for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that the thermal damage was underestimated.The thermal damage inflicted by the system was underestimated due to inaccurate te parameters.Parameters have since been corrected.There was no delay to the case.No reported impact to the patient.Additional information was received stating that the system was overestimated damage model estimate, due to inaccurate te parameter, compared to visualized damage on dwi sequence post ablation.Te parameter was corrected for subsequent ablations.Damage model and post imaging scans corelated thereafter.Additional information was received.The system overestimated damage model estimate, due to inaccurate te parameters, compared to visualized damage on dwi sequence post ablation.Te parameter was corrected for subsequent ablations.Damage model and post imaging scans corelated thereafter.The system settings were incorrect related to our algorithm used by our software to estimate the damage to brain soft tissue.This means the system's estimated damage visualized on the screen, during the case in question, was significantly greater than the actual amount of brain tissue ablated.Meaning very little ablation or denatured tissue occurred within the patient.The system was not overheating.The setting was corrected on the system, subsequent ablation was confirmed accurate via correlation with mri imaging.The surgeon was pleased with final result and there was no harm to patient.
 
Additional Manufacturer Narrative
H3, h6: a software investigation analysis was initiated to determine the probable cause of the issue through log analysis.Analysis found that the reported issue was not cause by the software.Analysis found that the software functioned as designed.Mismatch in the used te parameter value, between the mri scan (15 ms) and the visualase configuration (10 ms), caused inaccurate thermal damage estimate calculation by the visualase system after passing the wrong value to the thermometry algorithm.Codes b01, c19, d14 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23827047
Report Number1723170-2025-03923
Device Sequence Number8954261
Product Code GEX
UDI-Device Identifier00643169655935
UDI-Public(01)00643169655935(11)150925
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11....".
Patient Age3 YR
Patient SexFemale
Patient Weight15 KG